MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 5FX10CM; INTRODUCER, CATHETER

C.R. BARD, INC. (BASD) -3006260740 RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 5FX10CM; INTRODUCER, CATHETER
Model Number 0669050
Medical Device Problem Codes Migration or Expulsion of Device (1395); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reew0759 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "the tip of the wire broke off" picc insertion - r basilic vein accessed with 21g needle.Wire threaded 12-15cm, needle removed.Wire at this time would not move forward or retract.I put minimal tension on wire and it broke, approx 9cm (soft floppy tip) remained in pt.'s arm, x-ray of r arm appears to show coiled end guide wire near insertion site.Nurse viewed sam.Pt.Being sent to hospital.Insertion site marked with arrow.Lightly tied tourniquet above site.Pt stable at the time.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire was confirmed and the exact cause was unknown.The product returned for evaluation was a 0.018" x 70cm guidewire and an x-ray image.The detached segment of guidewire was not returned for evaluation.The wire contained a complete break near the distal tip and the fracture end was slightly hooked.Microscopic examination of the fracture site found regions of relatively high reflectivity which was consistent with potential shearing of the wire against a hard object such as the bevel of an introducer needle.A review of the x-ray image showed a patient¿s upper arm.A small fragment of what appears to be a guidewire is present in the arm.The wire appears to be tangled and knotted upon itself.This segment of wire was not returned for evaluation.The damage contained features which were potentially consistent with retraction of the wire against the introducer needle but insufficient evidence was ultimately available to confirm the exact cause of failure.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "the tip of the wire broke off".Picc insertion - r basilic vein accessed with 21g needle.Wire threaded 12-15cm, needle removed.Wire at this time would not move forward or retract.I put minimal tension on wire and it broke, approx 9cm (soft floppy tip) remained in pt.'s arm, x-ray of r arm appears to show coiled end guide wire near insertion site.Nurse viewed sam.Pt.Being sent to hospital.Insertion site marked with arrow.Lightly tied tourniquet above site.Pt stable at the time.

Brand Name
RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 5FX10CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11425521
Report Number3006260740-2021-00687
Device Sequence Number4014879
Product Code DYB
UDI-Device Identifier00801741074585
UDI-Public(01)00801741074585
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0669050
Device Catalogue Number0669050
Device Lot NumberREEW0759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR